Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

June 1, 2021Jim Hogg County, Texas

NWS Brownsville, TX issued this special weather statement at Jun 1, 2021, 5:10 AM CDT for Jim Hogg County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 5:10 AM CDT (10:10 UTC)
Expired
Jun 1, 2021, 6:00 AM CDT
In force
50 min
Issued by
NWS Brownsville, TX

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
721 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS84 KBRO 011010
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
510 AM CDT Tue Jun 1 2021
 
TXZ249-250-011100-
Brooks TX-Jim Hogg TX-
510 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JIM HOGG AND NORTHWESTERN
BROOKS COUNTIES UNTIL 600 AM CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
Randado, or 14 miles northwest of Agua Nueva, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Randado and Hidalgo City Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2726 9826 2692 9825 2693 9885 2711 9888
      2727 9840
TIME...MOT...LOC 1010Z 260DEG 42KT 2704 9878 

$$

TOMASELLI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:41 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 1, 3:41 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
341 AM CDT Tue Jun 1 2021

.SHORT TERM (Now through Wednesday): A 500mb long wave trough
continues to dig southward out of the Rockies/Plains into Texas
early this morning. Also, a weakening mid-level ridge currently
prevails over central/northern Mexico with a cutoff low over the
Baja. A series of 500mb short wave troughs upstream will move into
deep south Texas through the period. The combination of the series
of impulses passing overhead and abundant low-level moisture in
place will support periods of convection through the short term.

A mid/upper level short wave currently moving towards the area from
Mexico is generating a cluster of convection just northwest of
Zapata County. A Severe Thunderstorm Watch remains in effect for
Zapata, Jim Hogg and Brooks Counties until 6 AM this morning. The
main threats with any strong to severe storms that develop will be
damaging winds, large hail and heavy rainfall. These storms may
spread into the middle part of the CWA by mid-late morning, but less
likely to be severe by that time. A moist and unstable atmosphere
will keep the threat of isolated to scattered showers and
thunderstorms possible through today. The Latest 07Z HRRR run
indicates that ongoing convection may collide with previous surface
boundaries allowing for additional development across the Rio Grande
Valley and eastern portions of the CWA later today.

Another short wave trough is expected to develop over Mexico and
move into South Texas later this evening into tonight. This will
likely produce another storm complex to form over northern Mexico
and/or southwest Texas by late this evening and move towards the
CWA. The Storm Prediction Center has a Marginal Risk of severe
thunderstorms for Zapata and portions of Starr and Jim Hogg Counties
in their Day 1 and Day 2 outlooks.

Highs today and Wednesday are expected to range from the lower 80s
at the beaches and the mid/upper 80s to lower 90s inland due to the
increase rain chances and cloud cover. Low temperatures tonight will
fall into the mid to upper 70s under mostly cloudy skies. Broad
surface high pressure across the Gulf of Mexico will continue to
moderate to breezy southeast winds today and Wednesday.

.LONG TERM (Wednesday Night through Monday): Closed 500 mb low
pressure over the Baja California will morph into mid-level
troughiness over the central United States and yet another closed
500 mb low there during the period. This pattern will produce
generally scattered to numerous showers and thunderstorms for Deep
South Texas and the Rio Grande Valley for a vast majority of the
forecast period. The sustained chance for precipitation and the
associated significant cloud cover will result in near to slightly
below daytime high and overnight low temperatures.
&&

.MARINE (Now through Wednesday): Broad high pressure will support
favorable conditions on the Laguna Madre and Gulf water today
through Wednesday. Light to moderate southeast winds and low to
moderate seas will prevail through the period. Isolated to scattered
showers and thunderstorms will be possible from time to time.

Wednesday Night through Monday: Favorable marine conditions will
prevail through a majority of the period courtesy of weak high
pressure over the western Gulf of Mexico. Increasing winds and
building seas will then occur for Sunday and Monday due to an
intensifying pressure gradient, resulting in Small Craft Exercise
Caution and/or Small Craft Advisory along the Lower Texas Coast.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  76  87  75 /  30  10  30  40
BROWNSVILLE          89  76  89  75 /  30  10  40  40
HARLINGEN            90  75  89  73 /  30  20  40  40
MCALLEN              92  75  91  73 /  40  30  50  50
RIO GRANDE CITY      93  73  92  72 /  40  40  50  60
SOUTH PADRE ISLAND   83  78  82  77 /  20  10  30  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...Caceres-63
Long Term...Tomaselli-66
Upper Air...Reese-58
Hazardous weather outlook, Jun 1, 4:35 AM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
435 AM CDT Tue Jun 1 2021

TXZ248>257-351-353-020945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
435 AM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

A Severe Thunderstorm Watch is in effect for Zapata, Jim Hogg, and
Brooks Counties until 6 AM CDT Tuesday.

Scattered thunderstorms will be possible today and tonight.
Isolated stronger thunderstorms could produce small hail, strong
and gusty winds, frequent cloud to ground lightning, and locally
heavy rainfall/nuisance flooding.

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will be possible Wednesday through Saturday.
Isolated stronger thunderstorms could produce small hail, strong
and gusty winds, frequent cloud to ground lightning, and locally
heavy rainfall/nuisance flooding.

An elevated risk of rip currents is possible at the local beaches
Tuesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-020945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
435 AM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms will be possible across the lower Texas
marine locations from Wednesday through Monday. Isolated stronger
thunderstorms could produce gusty winds, locally higher seas, and
frequent cloud to water lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 1, 4:14 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Brownsville TX
414 AM CDT Tue Jun 1 2021

TXZ249-250-011000-
Brooks TX-Jim Hogg TX-
414 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JIM HOGG...NORTHWESTERN
BROOKS AND NORTHEASTERN ZAPATA COUNTIES UNTIL 500 AM CDT...

At 412 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 16 miles west of Hebbronville, moving east-southeast
at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Thompsonville, Jim Hogg
County Airport, Hebbronville High School, South Fork Estates and
Hebbronville Border Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9834
      2695 9846 2717 9896 2727 9896 2727 9880
      2735 9880 2735 9879 2736 9863 2734 9862
      2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0912Z 290DEG 45KT 2737 9895

TOMASELLI
Special weather statement, Jun 1, 5:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
510 AM CDT Tue Jun 1 2021

TXZ249-250-011100-
Brooks TX-Jim Hogg TX-
510 AM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JIM HOGG AND NORTHWESTERN
BROOKS COUNTIES UNTIL 600 AM CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
Randado, or 14 miles northwest of Agua Nueva, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Randado and Hidalgo City Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
Deep South Texas.

LAT...LON 2726 9826 2692 9825 2693 9885 2711 9888
      2727 9840
TIME...MOT...LOC 1010Z 260DEG 42KT 2704 9878

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:14 AM CDTSpecial Weather StatementBROJim Hogg46 min
Jun 1, 4:38 AM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg33 min
Jun 1, 5:29 AM CDTSpecial Weather StatementBROBrooks46 min
Jun 1, 6:10 AM CDTSpecial Weather StatementBROKenedy80 min
Jun 1, 6:30 AM CDTSpecial Weather StatementBROBrooks45 min
Jun 1, 6:34 AM CDTSpecial Weather StatementBROHidalgo41 min
Jun 1, 7:04 AM CDTSpecial Weather StatementBROHidalgo, Kenedy, Willacy41 min
Jun 1, 7:30 AM CDTSpecial Marine WarningBRO60 min
Jun 1, 7:41 AM CDTSpecial Weather StatementBROHidalgo, Kenedy, Willacy49 min
Jun 1, 7:58 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
Jun 1, 8:21 AM CDTSpecial Weather StatementBROHidalgo, Willacy39 min
Jun 1, 8:27 AM CDTSpecial Marine WarningBRO63 min
Jun 1, 8:57 AM CDTSpecial Weather StatementBROWillacy48 min
Jun 1, 9:54 AM CDTAreal Flood AdvisoryBROHidalgo66 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.